Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Reproductive System

Get Email Updates

Reproductive System Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Does progesterone therapy cause fatigue?

By Anonymous
 
Rate This

A year after having double mastectomy due to early stage breast cancer at 35, I went to a regenerative type physician many people go to in town. I was depressed, totally stressed out, overwhelmed with job, kids, emotional wreck and almost drove my boyfriend away. I wanted to feel like myself. Another physician put me on Wellbutrin after I did the saliva test. I also started taking more vitamins and supplements. Tests showed I was very low on progesterone and issues with t4-t3. So he put me on progesterone pills at 20mg and cream that had progesterone and estradiol. I felt much better first several months. They increased dosage on all meds since I tolerated well. I have complained to my other physician that treats ADD and anxiety/depression about being so tired in the afternoon. I'm not motivated to work, exercise, or do anything. I come home exhausted every day. This is not me. Plus my boyfriend has noticed I'm extremely irritable and emotional 1-2 weeks before period which is about 35 day cycle. I've changed dose on vyvance and Wellbutrin and take twice a day, still so tired. It's affecting every area of my life. Yesterday at lunch I was telling friend and she said it was probably the progesterone that her secretary had the same issues and was on progesterone therapy. It makes sense now. Ever since they increased my dose looking back, my hair fell out and I has tons of new growth standing up on my head and my hair is frizzy, along with the depression anxiety, etc. Can the big increase in progesterone or thryriod compound cause this?

Add a Comment1 Comments

Rosa Cabrera RN

Hi Anonymous,

I hate to be the bearer of bad news but yes, progesterone therapy can definitely cause mood swings, fatigue, and irritability. 

Tell your doctor if any of these symptoms are severe or do not go away:

  • headache

  • breast tenderness or pain

  • upset stomach

  • vomiting

  • diarrhea

  • constipation

  • tiredness

  • muscle, joint, or bone pain

  • mood swings

  • irritability

  • excessive worrying

  • runny nose

  • sneezing

  • cough

  • vaginal discharge

  • problems urinating

 

All the best,

Rosa

 

November 12, 2011 - 12:00pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1668 Health

Changed

622 Lives

Saved

469 Lives
0 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

How do you control your PMS?:
View Results